Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 16, 2025, 1:42 AM CST for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 1:42 AM CST (07:42 UTC)
- Expired
- Feb 16, 2025, 1:59 AM CST
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094
WFUS54 KOHX 160742
TOROHX
TNC035-175-185-160815-
/O.NEW.KOHX.TO.W.0005.250216T0742Z-250216T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
142 AM CST Sun Feb 16 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southwestern Cumberland County in Middle Tennessee...
Central Van Buren County in Middle Tennessee...
Southeastern White County in Middle Tennessee...
* Until 215 AM CST.
* At 142 AM CST, a severe thunderstorm capable of producing a tornado
was located near Spencer, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Spencer around 145 AM CST.
Other locations impacted by this tornadic thunderstorm include Fall
Creek Falls State Park and Indian Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3577 8525 3576 8526 3575 8526 3575 8527
3572 8527 3563 8535 3561 8552 3573 8556
3588 8519 3577 8514
TIME...MOT...LOC 0742Z 251DEG 32KT 3567 8548
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
102 follow-up statements
628
WWUS54 KOHX 160756
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
156 AM CST Sun Feb 16 2025
TNC035-175-185-160815-
/O.CON.KOHX.TO.W.0005.000000T0000Z-250216T0815Z/
Cumberland TN-Van Buren TN-White TN-
156 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
SOUTHWESTERN CUMBERLAND...NORTHEASTERN VAN BUREN AND SOUTHEASTERN
WHITE COUNTIES...
At 155 AM CST, a severe thunderstorm capable of producing a tornado
was located near Spencer, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Cumberland, northeastern Van Buren and southeastern
White Counties, including the following locations... Fall Creek Falls
State Park and Indian Rock Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3577 8525 3576 8526 3575 8526 3575 8527
3572 8527 3564 8534 3569 8540 3579 8540
3588 8519 3577 8514
TIME...MOT...LOC 0755Z 251DEG 32KT 3571 8534
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
10756
WWUS54 KOHX 160759
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
159 AM CST Sun Feb 16 2025
TNC035-175-185-160809-
/O.CAN.KOHX.TO.W.0005.000000T0000Z-250216T0815Z/
Cumberland TN-Van Buren TN-White TN-
159 AM CST Sun Feb 16 2025
...THE TORNADO WARNING FOR SOUTHWESTERN CUMBERLAND...NORTHEASTERN VAN
BUREN AND SOUTHEASTERN WHITE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
&&
LAT...LON 3577 8525 3576 8526 3575 8526 3575 8527
3572 8527 3564 8534 3569 8540 3579 8540
3588 8519 3577 8514
TIME...MOT...LOC 0758Z 251DEG 32KT 3572 8530
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 16, 1:37 AM CST, 5 minutes earlier. Its key messages:
- Updated at 111 AM CST Sun Feb 16 2025
- The flash flood threat continues this morning as moderate to heavy rainfall moves through the area and local rivers rise. Flood Watch remains in effect until 12 PM today.
- A wintry mix/snow showers will be possible this afternoon. Accumulation is unlikely, but higher elevations could see a few tenths of an inch.
- Confidence is increasing in the potential for accumulating snow on Wednesday.
Area forecast discussion, Feb 16, 1:37 AM CST, 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 137 AM CST Sun Feb 16 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 111 AM CST Sun Feb 16 2025 - The flash flood threat continues this morning as moderate to heavy rainfall moves through the area and local rivers rise. Flood Watch remains in effect until 12 PM today. - A wintry mix/snow showers will be possible this afternoon. Accumulation is unlikely, but higher elevations could see a few tenths of an inch. - Confidence is increasing in the potential for accumulating snow on Wednesday. && .SHORT TERM... (Today through Monday) Issued at 111 AM CST Sun Feb 16 2025 The main line of thunderstorms continues to move east, and will exit off the Cumberland Plateau in the next hour or so. Behind the line is a massive shield of rain that will continue throughout the night and into the early morning. Our northwest counties have seen the most rainfall today with 4-6 inches so far. An additional 1 to 2 inches will be possible with this final round of rain before drier air start moving in with the incoming cold front. As the surface low moves off to the northeast later today, temperatures will rapidly drop behind the front and some wrap-around moisture will lead to a wintry mix transitioning to snow showers mainly north of I-40. While accumulation appears unlikely with such warm and saturated grounds, if enough moisture can wring out, a couple tenths of inch may be possible over the northeast this evening. Temperatures this afternoon will be much cooler than we've experienced in the last week with afternoon temps only in the mid 30s and overnight lows in the upper teens to low 20s. We will have a chance to dry out Monday and Tuesday, but it's going to be cold with similar highs/lows as today. && .LONG TERM... (Monday Night through next Sunday) Issued at 111 AM CST Sun Feb 16 2025 For the long term, we shift our focus to the next system that will likely bring some accumulating snowfall to middle TN Wednesday. The current NBM probabilities of at least 2 inches or more of snow is 40% south of I-40, and between 60-80% north of I-40. The probability of 4 inches or more is 50-70% north of I-40. Sampling a few model soundings from both the NAM and the GFS, temperature profiles are well below freezing with ample moisture in the dendritic growth zone, so as of now, this looks to be an all snow event. As the trough exits off to the east Thursday, bitterly cold temperatures will settle in at the surface as high pressure builds in from the midwest. We will remain dry through the remainder of the forecast period, but again, it will be cold. Current high temperature forecast has the majority of middle TN aside from the far southern counties below freezing for 48+ hours for Wednesday-Thursday. Some slight warming will occur Saturday and Sunday as upper level ridging builds over the Ohio River Valley with temperatures getting back into the 40s. && .AVIATION... (06Z TAFS) Issued at 111 AM CST Sun Feb 16 2025 The main line of thunderstorms is currently impacting CSV, bringing gusty winds near 30 kts. Behind the line, a shield of moderate to heavy rain will continue through the next 3 to 4 hours, clearing from west to east as a cold front ushers into the area. A brief light wintry mix is possible this afternoon, but any accumulation is very unlikely. Current IFR cigs will lift to MVFR later this morning and will remain at that threshold for all terminals through the remainder of the taf period. Winds are shifting northwesterly behind the front with sustained speeds between 10-15 kts and gusts near 25-30 kts. Winds will relax below 10 kts after 00Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 43 23 39 26 / 30 0 0 0 Clarksville 36 20 35 23 / 30 0 0 0 Crossville 50 18 38 22 / 50 0 0 0 Columbia 43 23 41 24 / 10 0 0 0 Cookeville 47 21 38 23 / 60 0 0 0 Jamestown 51 18 36 21 / 70 0 0 0 Lawrenceburg 45 23 41 24 / 10 0 0 0 Murfreesboro 45 22 41 24 / 20 0 0 0 Waverly 37 21 39 23 / 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until noon CST today for TNZ005>011-023>034-056>066- 075-077>080-093>095. Wind Advisory until noon CST today for TNZ011-032>034-065-066- 077>080. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Baggett
In the hours before
Local storm report, Feb 15, 11:22 PM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1122 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM Flash Flood 7 N Gallatin 36.48N 86.47W
02/15/2025 Sumner TN Emergency Mngr
Car stalled in flood waters at South Tunnel
Rd. and Old Gallatin Rd. in Portland.
&&
APBSpecial weather statement, Feb 15, 11:30 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
1130 PM CST Sat Feb 15 2025
TNZ094-095-160615-
Lawrence TN-Giles TN-
1130 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAWRENCE AND GILES
COUNTIES THROUGH 1215 AM CST...
At 1129 PM CST, Doppler radar was tracking a strong thunderstorm over
Loretto, or 13 miles south of Lawrenceburg, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Ardmore, St. Joseph, Elkton, Minor
Hill, Goodspring, Leoma, Frankewing, and Prospect.
This includes Interstate 65 between mile markers 1 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
&&
LAT...LON 3501 8757 3524 8749 3534 8691 3534 8690
3532 8691 3531 8689 3530 8686 3532 8685
3531 8684 3529 8683 3499 8684
TIME...MOT...LOC 0529Z 261DEG 40KT 3507 8741
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
10Local storm report, Feb 15, 11:34 PM CST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1134 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM Flood Goodlettsville 36.33N 86.70W
02/15/2025 Sumner TN Trained Spotter
I-65 S on-ramp in Goodlettsville closed due
to flooding.
&&
CCLocal storm report, Feb 15, 11:41 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
1141 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM Flash Flood 5 S Portland 36.51N 86.53W
02/15/2025 Sumner TN Emergency Mngr
Swift water rescue at 700 block of Brandy
Hollow in Portland.
&&
APBLocal storm report, Feb 16, 12:27 AM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1227 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM Tstm Wnd Dmg 8 WSW Minor Hill 35.01N 87.30W
02/16/2025 Lawrence TN Emergency Mngr
Pole barn under construction blown onto pick
up. Several pine trees broken off at 15 ft
from ground.
&&
CCLocal storm report, Feb 16, 12:39 AM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1239 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Tstm Wnd Dmg 8 WSW Minor Hill 35.01N 87.30W
02/15/2025 Lawrence TN Emergency Mngr
Corrects previous tstm wnd dmg report from 8
WSW Minor Hill. Pole barn under construction
blown onto pick up. Several pine trees
broken off at 15 ft from ground. Time of
damage is radar estimated.
&&
CCThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:30 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Feb 15, 7:53 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 52 min |
| Feb 15, 8:02 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 43 min |
| Feb 15, 8:34 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Feb 15, 8:39 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 51 min |
| Feb 15, 9:13 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 31 min |
| Feb 15, 9:43 PM CST | Special Weather Statement | OHX | Cheatham, Robertson | 47 min |
| Feb 15, 10:19 PM CST | Special Weather Statement | OHX | Sumner | 26 min |
| Feb 15, 10:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 5 hr |
| Feb 15, 11:25 PM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 4 hr |
| Feb 15, 11:30 PM CST | Special Weather Statement | OHX | Giles, Lawrence | 45 min |
| Feb 15, 11:43 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Feb 16, 12:05 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 40 min |
| Feb 16, 12:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 36 min |
| Feb 16, 12:44 AM CST | Areal Flood Advisory | OHX | Bedford, Cannon, Davidson, DeKalb, Jackson, Rutherford and 4 more | 6 hr |
| Feb 16, 1:01 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 3 days |
| Feb 16, 1:05 AM CST | River Flood Advisory | OHX | Davidson | 11 hr |
| Feb 16, 1:07 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 38 min |
| Feb 16, 1:12 AM CST | Tornado Warning | OHX | Van Buren, Warren, White | 33 min |
| Feb 16, 1:17 AM CST | River Flood Advisory | OHX | Davidson | 29 hr |
| Feb 16, 1:18 AM CST | River Flood Advisory | OHX | Davidson | 3 days |
| Feb 16, 1:58 AM CST | River Flood Advisory | OHX | Davidson | 10 hr |
| Feb 16, 1:58 AM CST | Special Weather Statement | OHX | Cumberland | 32 min |
| Feb 16, 2:42 AM CST | River Flood Advisory | OHX | Hickman | 4 hr |
| Feb 16, 3:31 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Feb 16, 3:32 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale | 3 hr |
| Feb 16, 4:11 AM CST | River Flood Advisory | OHX | Davidson | 19 hr |
| Feb 16, 4:14 AM CST | River Flood Warning | OHX | Davidson | 7 hr |
| Feb 16, 6:14 AM CST | River Flood Advisory | OHX | Humphreys | 53 hr |
| Feb 16, 6:38 AM CST | River Flood Warning | OHX | Hickman | 8 hr |
| Feb 16, 6:51 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 23 hr |
| Feb 16, 6:57 AM CST | River Flood Advisory | OHX | Cheatham | 8 hr |
| Feb 16, 8:11 AM CST | River Flood Advisory | OHX | Perry | 51 hr |
| Feb 16, 9:28 AM CST | River Flood Advisory | OHX | Cheatham | 30 hr |
| Feb 16, 1:34 PM CST | Winter Storm Watch | OHX | Cheatham, Clay, Davidson, Dickson, Fentress, Hickman and 15 more | 24 hr |
| Feb 16, 2:18 PM CST | River Flood Advisory | OHX | Hickman | 42 hr |
| Feb 16, 2:48 PM CST | River Flood Warning | OHX | Cheatham | 8 hr |
| Feb 16, 3:14 PM CST | River Flood Advisory | OHX | Lawrence | 7 hr |
| Feb 16, 3:20 PM CST | River Flood Advisory | OHX | Giles | 12 hr |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.